Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 166, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 20, 2015, 1:46 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2015, 1:46 PM MST (20:46 UTC)
- Expired
- Oct 20, 2015, 4:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WGUS55 KVEF 202046
FFWVEF
AZC015-202345-
/O.NEW.KVEF.FF.W.0166.151020T2046Z-151020T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
146 PM MST TUE OCT 20 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 445 PM MST
* AT 145 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER GOLDEN VALLEY. THE RAIN IS MOVING SOUTHWEST AT 5
MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOLDEN VALLEY. HIGHWAY 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3532 11425 3516 11425 3510 11448 3527 11450
$$
CZYZYK3 follow-up statements
712 WGUS75 KVEF 202051 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 151 PM MST TUE OCT 20 2015 AZC015-202345- /O.CON.KVEF.FF.W.0166.000000T0000Z-151020T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 151 PM MST TUE OCT 20 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 148 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER HIGHWAY 68 BETWEEN MILE MARKERS 6 AND 15 TO THE WEST OF GOLDEN VALLEY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGHWAY 68 BETWEEN MILE MARKERS 6 AND 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3532 11425 3516 11425 3510 11448 3527 11450 $$ CZYZYK
099 WGUS75 KVEF 202243 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM MST TUE OCT 20 2015 AZC015-202345- /O.CON.KVEF.FF.W.0166.000000T0000Z-151020T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 343 PM MST TUE OCT 20 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 340 PM MST...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA...WEST OF GOLDEN VALLEY NEAR ROUTE 68. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGHWAY 68 BETWEEN MILE MARKERS 4 AND 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3532 11425 3516 11425 3510 11448 3527 11450 $$ JH
198 WGUS75 KVEF 202339 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 439 PM MST TUE OCT 20 2015 AZC015-202347- /O.EXP.KVEF.FF.W.0166.000000T0000Z-151020T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 439 PM MST TUE OCT 20 2015 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE AT 445 PM MST... HEAVY RAINFALL HAD ENDED ACROSS THE AREA ALONG ROUTE 68 WEST OF GOLDEN VALLEY. ANY FLOOD WATERS WILL CONTINUE TO RECEDE BUT PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3532 11425 3516 11425 3510 11448 3527 11450 $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 11:24 AM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 20, 11:24 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1124 AM PDT TUE OCT 20 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BECOME CENTERED NEAR YUMA ARIZONA TODAY AND BRING SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK...MAINLY TO NORTHWEST ARIZONA AND NEARBY AREAS OF SOUTHEAST NEVADA AND CALIFORNIA. SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS WEEK ALONG WITH NORTH BREEZES TUESDAY AND WEDNESDAY. && .UPDATE... DID A QUICK UPDATE TO REDUCE POPS ACROSS MOST AREAS FOR THE NEXT FEW HOURS AS NOT MUCH IS GOING ON EXCEPT FOR MOHAVE COUNTY. STARTING TO SEE SOME CELLS TRYING TO FORM ACROSS CENTRAL MOHAVE COUNTY. ELSEWHERE, CUMULUS DEVELOPMENT IS NOTICEABLE ON MOST OF THE TERRAIN ACROSS THE REGION. WE WILL SEE HOW THESE MATERIALIZE FOR THIS AFTERNOON. NOT REALLY EXPECTING ANY MORE UPDATES BETWEEN NOW AND THE FINAL AFTERNOON FORECAST. && .PREVIOUS UPDATE... 939 AM PDT TUE OCT 20 2015 ANOTHER UPDATE TO ADJUST POPS, QPF, SKY COVER, AND TEMPS FOR THIS AFTERNOON. THE PRECIP AND CLOUD COVER ACROSS SOUTHERN MOHAVE COUNTY WILL LIMIT WARMING, SO LOWERED EXPECTED AFTERNOON HIGHS BY A COUPLE DEGREES. THERE ARE ENOUGH BREAKS IN THE CLOUDS ACROSS CLARK COUNTY THAT WE MAY REALIZE OUR CURRENT FORECAST OF MIDDLE 70S FOR LAS VEGAS, BUT CURRENT BAND OF CLOUDS DRAPED OVER THE VALLEY WILL SLOW THAT PROCESS. HAVE CONTINUED SLIGHT CHANCE POPS FOR THE LAS VEGAS VALLEY, AS SOME DIURNAL SHOWERS (PERHAPS A STORM) MAY GET IN HERE LATER THIS AFTERNOON AND EARLY EVENING. && .PREVIOUS UPDATE... 800 AM PDT TUE OCT 20 2015 QUICK UPDATE TO ADJUST POPS, WEATHER, SKY COVER, AND QPF, MAINLY TO ACCOUNT FOR THE ONGOING LINE OF THUNDERSTORMS ACROSS SOUTHEAST MOHAVE COUNTY, NEAR WIKIEUP. THE REST OF THE FORECAST FOR TODAY LOOKS GOOD, ACCORDING TO THE LATEST GUIDANCE. && .PREVIOUS DISCUSSION... 232 AM PDT TUE OCT 20 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. NOW...A VIGOROUS SHORTWAVE HAS ROUNDED THE BASE OF THE LONGWAVE TROUGH DRAPED ACROSS THE WESTERN CONUS. THIS HAS RESULTED IN AN AREA OF UPWARD FORCING AND CONVECTION ACROSS WESTERN ARIZONA. DISCRETE SUPERCELLS WERE NOTED OVER YAVAPAI COUNTY BETWEEN 06Z-07Z WHICH THEN MOVED INTO SOUTHEASTERN MOHAVE COUNTY WHERE THEY WEAKENED DUE TO LIMITED INSTABILITY. STILL...MODERATE CONVECTION CONTINUE ACROSS THE EASTERN HALF OF THE COUNTY. TODAY...LAST SEVERAL RUNS OF THE HRRR HAVE INDICATED THE DEVELOPMENT OF AN AREA OF SHOWERS WITH EMBEDDED STORMS OR EVEN A MESOSCALE CONVECTIVE VORTEX (MCV) OVER SOUTHERN MOHAVE COUNTY BETWEEN 12Z-15Z THIS MORNING. THIS ACTIVITY IS THEN FORECAST TO MOVE NORTH-NORTHWEST THROUGH MID-DAY BEFORE WEAKENING. THIS WOULD THEN BE FOLLOWED BY THE DEVELOPMENT OF DIURNALLY DRIVEN STORMS ALONG AND SOUTH OF THE I-15 CORRIDOR. YESTERDAY'S GUIDANCE INDICATED THE POTENTIAL FOR A PUSH OF COLD POOL DRIVEN CONVECTION WESTWARD OUT OF MOHAVE COUNTY THIS EVENING...HOWEVER THE MOST RECENT GUIDANCE HAS BACKED OFF ON THAT IDEA...DISSIPATING CONVECTION AFTER SUNSET. HAVE HELD ON TO A SLIGHT CHANCE OF CONVECTION OVERNIGHT FROM LAS VEGAS EAST...BUT COVERAGE IS EXPECTED TO BE VERY ISOLATED. OUTSIDE OF CONVECTION...GUSTY NORTH WINDS ARE EXPECTED FROM THE COLORADO RIVER VALLEY WEST IN THE AS ANOTHER AS SHORTWAVES REINFORCE THE GRADIENT ACROSS THE REGION. WEDNESDAY...CONVECTION IS EXPECTED TO BECOME CONFINED TO MOHAVE COUNTY...AND WILL LARGELY BE DIURNALLY DRIVEN DURING THE AFTERNOON. GUSTY NORTH WINDS WILL CONTINUE FOR MOST AREAS IN THE FORECAST AREA. THURSDAY...CONVECTION CHANCES CONTINUE TO DECREASE...AND WILL BE LIMITED TO NORTHERN MOHAVE AND EASTERN LINCOLN COUNTIES. WINDS EXPECTED TO DIMINISH BY THURSDAY. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL...BUT WITH A SLOW WARMING TREND THROUGH THE SHORT TERM PERIOD. .LONG TERM...FRIDAY THROUGH MONDAY. DRY CONDITIONS WITH NORTHWEST TO QUASI-ZONAL FLOW ARE EXPECTED ACROSS THE AREA THROUGH THE MAJORITY OF THE LONG TERM PERIOD. EMBEDDED SHORTWAVES WILL BRING OCCASIONALLY BREEZY CONDITIONS TO THE REGION THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS WILL BEGIN TO FAVOR A NORTHWEST AND THEN NORTH DIRECTION THROUGH THE MORNING HOURS AS SPEEDS INCREASE TO AROUND 8-12 KTS. OCCASIONAL GUSTS WILL BE POSSIBLE. SLIGHT CHANCE OF SHRA OR POSSIBLY AND ISOLATED TS THIS AFTERNOON/EVENING...HOWEVER CHANCES ARE TOO LOW TO MENTION IN THE 12Z TAF. CIGS GENERALLY EXPECTED TO REMAIN AOA 8K FEET. WINDS ARE EXPECTED TO CONTINUE TO FAVOR A NORTHERLY DIRECTION THROUGH WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA THIS MORNING OVER MOHAVE COUNTY. EXPECT AT LEAST SHRA AND POSSIBLY TS ACTIVITY TO SPREAD NORTH AND EAST...THROUGH THE MORNING. DRY CONDITIONS EXPECTED WEST OF A LINE FROM KELY-KDRA-KNXP LINE. WINDS EXPECTED TO FAVOR A NORTH DIRECTION ACROSS MOST OF THE REGION TODAY...WITH SPEEDS 10-20 KTS AND GUSTS 20-30 KTS. SHRA/TSRA ACTIVITY WILL BE CONFINED MAINLY TO MOHAVE COUNTY WEDNESDAY...GUSTY NORTH WINDS WILL CONTINUE. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATES...PADDOCK PREV DISCUSSION...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 20, 8:30 AM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT TUE OCT 20 2015
...CORRECTED TYPO AND ADDED SEVERAL LATE REPORTS...
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD 26 W SHOSHONE 35.97N 116.73W
10/18/2015 INYO CA OTHER FEDERAL
DEATH VALLEY NATIONAL PARK SERVICE REPORTS
THAT BADWATER ROAD WAS CLOSED ENTIRELY AT 9
AM PDT ON OCTOBER 18 FROM FLOODING CAUSED BY
A STORM OCCURRING THE PREVIOUS NIGHT. TIME
ESTIMATED BASED ON RADAR.
0445 AM FLASH FLOOD 3 SE PAHRUMP 36.18N 115.95W
10/18/2015 NYE NV TRAINED SPOTTER
WATER 6-12 INCHES DEEP REPORTED FLOWING OVER
SEVERAL ROADS IN PAHRUMP, INCLUDING CALVADA
AND NV 160, THE INTERSECTION OF NV 372 AND
NV 160, AND BASIN AND NV 160. MUD, LARGE
ROCKS, AND DEBRIS WERE REPORTED ON MANY
ROADS IN TOWN AS WELL.
1032 AM FLASH FLOOD 4 ESE AMARGOSA VALLEY 36.63N 116.33W
10/18/2015 NYE NV DEPT OF HIGHWAYS
THE NEVADA DOT REPORTED THAT US HIGHWAY 95
WAS CLOSED IN BOTH DIRECTIONS BETWEEN MILE
MARKERS 26 AND 27 DUE TO FLASH FLOODING.
0130 PM FLASH FLOOD BEATTY 36.91N 116.76W
10/18/2015 NYE NV DEPT OF HIGHWAYS
NDOT REPORTS THAT US 95 SOUTHBOUND IS CLOSED
IN AND NEAR BEATTY BECAUSE OF FLOODING.
0218 PM FLASH FLOOD 10 SW MERCURY 36.56N 116.12W
10/18/2015 NYE NV DEPT OF HIGHWAYS
SR-160/BLUE DIAMOND ROAD CLOSED IN BOTH
DIRECTIONS IN THE AREA OF MILE MARKER 36.0
(APPROXIMATELY ONE MILE SOUTH OF US95); DUE
TO SEVERE FLOODING. VIA NDOT
0230 PM FLASH FLOOD BEATTY 36.91N 116.76W
10/18/2015 NYE NV DEPT OF HIGHWAYS
NDOT REPORTS THAT US 95 SOUTHBOUND IS CLOSED
IN AND NEAR BEATTY BECAUSE OF FLOODING.
0255 PM FLASH FLOOD 10 WNW PAHRUMP 36.28N 116.14W
10/18/2015 NYE NV LAW ENFORCEMENT
BELL VISTA ROAD CLOSED INDEFINITELY DUE TO
SEVERE DAMAGE TO THE ROADWAY. STRUCTURAL
ENGINEER MUST LOOK AT THE ROAD BEFORE IT CAN
REOPEN WHICH COULD TAKE DAYS. TIME ESTIMATED
BY RADAR.
0259 PM FLASH FLOOD 10 N APEX 36.47N 114.95W
10/18/2015 CLARK NV DEPT OF HIGHWAYS
US-93 CLOSED IN BOTH DIRECTIONS
APPROXIMATELY 10 MILES NORTH OF THE I-15
INTERCHANGE DUE TO SEVERE FLOODING. VIA NDOT
0308 PM FLASH FLOOD 11 E HIKO 37.61N 115.02W
10/18/2015 LINCOLN NV LAW ENFORCEMENT
WATER FLOWING OVER US93 IS STARTING TO WASH
PAVEMENT OUT AT MILE MARKER 63. WATER
CROSSING ROAD AT NUMEROUS LOCATIONS.
0312 PM FLASH FLOOD 6 WNW LENWOOD 34.92N 117.19W
10/18/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED DEBRIS ACROSS STATE ROUTE 58
WEST OF BARSTOW.
0330 PM FLASH FLOOD 2 ESE RED ROCK CANYON 36.14N 115.43W
10/18/2015 CLARK NV OTHER FEDERAL
BLM REPORTS ROCKS AND DEBRIS BLOCKING SCENIC
LOOP RD. TIME ESTIMATED BY RADAR.
0340 PM FLASH FLOOD ALAMO 37.36N 115.16W
10/18/2015 LINCOLN NV LAW ENFORCEMENT
HIGHWAY 93 IN THE ALAMO AREA IS FLOODED OUT
BETWEEN MILE MARKERS 38 AND 50. WATER UP TO
6 INCHES DEEP FLOWING ACROSS THE ROAD IN
VARIOUS LOCATIONS IN THE AREA.
0340 PM FLASH FLOOD HIKO 37.60N 115.22W
10/18/2015 LINCOLN NV LAW ENFORCEMENT
STATE ROUTE 318 AROUND HIKO WAS FLOODED.
WATER UP TO 6 INCHES DEEP FLOWING ACROSS THE
ROAD.
0355 PM FLASH FLOOD 15 E KELSO 35.02N 115.38W
10/18/2015 SAN BERNARDINO CA OTHER FEDERAL
ROCKS AND DEBRIS ON BLACK CANYON RD NEAR
HOLE-IN-THE-WALL MAKING IT IMPASSABLE.
0415 PM FLASH FLOOD 5 NNW KELSO 35.08N 115.67W
10/18/2015 SAN BERNARDINO CA OTHER FEDERAL
ROCKS AND DEBRIS COVERED ROADWAY CAUSING
KELBAKER RD TO BE CLOSED.
0433 PM FLASH FLOOD 13 N YERMO 35.09N 116.84W
10/18/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED FORT IRWIN ROAD COVERED IN
NEARLY A FOOT OF MUD AND DEBRIS.
0443 PM HAIL LOGANDALE 36.59N 114.48W
10/18/2015 E1.25 INCH CLARK NV PUBLIC
PHOTO OF HAIL QUARTER TO HALF DOLLAR SIZE
POSTED ON SOCIAL MEDIA.
0525 PM FLASH FLOOD 5 ENE STOVEPIPE WELLS 36.63N 117.05W
10/18/2015 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS FLASH
FLOODING ACROSS CA HWY 190 EAST OF STOVEPIPE
WELLS.
0545 PM FLASH FLOOD 14 WNW VALLEY OF FIRE ST36.50N 114.76W
10/18/2015 CLARK NV NEWSPAPER
VALLEY OF FIRE HIGHWAY AND EXIT 75 ON I-15
CLOSED DUE TO FLOODING. REPORT VIA MESQUITE
LOCAL NEWS. CORRECTED EXIT NUMBER.
0555 PM FLASH FLOOD 1 SE WILLOW BEACH 35.86N 114.65W
10/18/2015 MOHAVE AZ OTHER FEDERAL
NATIONAL PARK SERVICE REPORTS DAMAGE TO
WILLOW BEACH ROAD WHICH CAUSED IT TO BE
CLOSED.
0600 PM FLASH FLOOD 2 ESE WILLOW BEACH 35.86N 114.63W
10/18/2015 MOHAVE AZ NEWSPAPER
WILLOW BEACH ROAD AND COTTONWOOD ROAD WEST
OF US 93 CLOSED BECAUSE OF FLOODING. REPORT
RECEIVED VIA MOHAVE VALLEY DAILY NEWS. TIME
ESTIMATED BASED ON RADAR.
0617 PM FLASH FLOOD 3 NE DEATH VALLEY JUNCTI36.32N 116.37W
10/18/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTS STATE LINE ROAD FROM DEATH
VALLEY JUNCTION TO THE CA/NV BORDER IS
CLOSED BECAUSE OF FLOODING.
0630 PM FLASH FLOOD 2 SSW MOAPA 36.65N 114.61W
10/18/2015 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS HIDDEN VALLEY ROAD CLOSED
1.5 TO 2 MILES N/W OF I-15 DUE TO 4.5 FEET
OF WATER FLOWING OVER ROAD
0645 PM FLASH FLOOD 3 SW TEMPLE BAR 36.00N 114.36W
10/18/2015 MOHAVE AZ NEWSPAPER
TEMPLE BAR ACCESS ROAD TEMPORARILY CLOSED
BECAUSE OF FLOODING. REPORT VIA MOHAVE
VALLEY DAILY NEWS. TIME ESTIMATED BASED ON
RADAR.
0700 PM FLASH FLOOD APEX 36.33N 114.92W
10/18/2015 CLARK NV LAW ENFORCEMENT
MESQUITE PD REPORTED I-15 WAS CLOSED AT MILE
MARKER 60 FROM APPROXIMATELY 700 TO 725 PM
PDT TO CLEAR DEBRIS FROM THE ROAD CAUSED BY
FLOODING.
0730 PM FLASH FLOOD 4 NNW LAUGHLIN 35.22N 114.61W
10/18/2015 CLARK NV NEWSPAPER
NEVADA TELEPHONE COVE ROAD WAS CLOSED
BECAUSE OF FLOODING. DAMAGE WAS REPORTED IN
THE CHRISTMAS TREE PASS BACKCOUNTRY AREA.
REPORT VIA MOHAVE VALLEY DAILY NEWS. TIME
ESTIMATED BASED ON RADAR.
0740 PM HAIL 3 E BULLHEAD CITY 35.09N 114.55W
10/18/2015 M0.75 INCH MOHAVE AZ PUBLIC
BULLHEAD CITY CITIZEN POSTED PHOTO OF
PENNY-SIZED HAIL ON SOCIAL MEDIA. TIME
ESTIMATED BASED ON RADAR.
0800 PM FLASH FLOOD 30 NNW STOVEPIPE WELLS 37.00N 117.37W
10/18/2015 INYO CA OTHER FEDERAL
THE MESQUITE SPRING CAMPGROUND WAS BEING
EVACUATED TO THE GRAPEVINE RANGER STATION
DUE TO FLOODING.
0806 PM HAIL 2 W GOLDEN VALLEY 35.22N 114.26W
10/18/2015 E1.50 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING-PONG BALL
SIZED HAIL IN GOLDEN VALLEY
0810 PM TSTM WND GST 5 E GOLDEN VALLEY 35.22N 114.14W
10/18/2015 E70 MPH MOHAVE AZ TRAINED SPOTTER
WIND GUST ESTIMATED.
0810 PM HAIL 5 E GOLDEN VALLEY 35.22N 114.14W
10/18/2015 E1.00 INCH MOHAVE AZ TRAINED SPOTTER
0816 PM FLASH FLOOD 1 S OVERTON 36.53N 114.44W
10/18/2015 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS 3 FEET OF WATER FROM OVERTON
WASH FLOWING OVER SR 169/MOAPA VALLEY BLVD
0827 PM FLASH FLOOD 20 NE ESSEX 34.92N 114.98W
10/18/2015 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP REPORTS GOFFS ROAD CLOSED BECAUSE OF
WATER OF UP TO 2 FEET FLOWING ACROSS THE
ROAD.
0853 PM FLASH FLOOD 7 N NEW KINGMAN-BUTLER 35.36N 114.01W
10/18/2015 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED THEIR DRIVEWAY WAS DAMAGED
DUE TO FLOODING.
0925 PM FLASH FLOOD 18 NW NEEDLES 35.04N 114.83W
10/18/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS THAT A
SMALL SEDAN WITH THE PARTIES STILL INSIDE IS
STUCK IN A LOW WATER CROSSING ALONG US-95.
0934 PM FLASH FLOOD 32 NNW STOVEPIPE WELLS 37.05N 117.29W
10/18/2015 INYO CA EMERGENCY MNGR
SCOTTYS CASTLE ROAD CLOSED DUE TO FLOODING
0940 PM FLASH FLOOD 30 NNW STOVEPIPE WELLS 37.00N 117.37W
10/18/2015 INYO CA OTHER FEDERAL
THE GRAPEVINE RANGER STATION WAS EVACUATED
DUE TO FLOODING. EIGHT VEHICLES FULL OF
VISITORS AND THREE PARK RANGERS WERE
STRANDED OVERNIGHT IN THE UBEHEBE CRATER
AREA.
0945 PM FLASH FLOOD 31 NNW STOVEPIPE WELLS 37.03N 117.34W
10/18/2015 INYO CA OTHER FEDERAL
DEATH VALLEY NATIONAL PARK SERVICE REPORTED
TWO FEET OF MUD AND DEBRIS INSIDE SCOTTY'S
CASTLE VISITOR'S CENTER. TIME ESTIMATED.
1000 PM FLASH FLOOD 2 W GOLDEN VALLEY 35.22N 114.25W
10/18/2015 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY SHERIFF'S OFFICE REPORTS
SEVERAL ROAD CLOSURES IN GOLDEN VALLEY
BECAUSE OF FLOODING, INCLUDING BOTH EGAR AND
ESTRELLA ROADS BETWEEN SH 68 AND SHINARUMP
DRIVE, TEDDY ROOSEVELT ROAD THROUGH MOST OF
TOWN, SHINARUMP DRIVE FROM COLORADO ROAD TO
ESTRELLA ROAD, AND CHINO DRIVE FROM ESTRELLA
ROAD TO ADOBE ROAD.
1000 PM FLASH FLOOD 15 NNE DOLAN SPRINGS 35.78N 114.13W
10/18/2015 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY SHERIFF'S OFFICE REPORTS THAT
PIERCE FERRY ROAD BETWEEN US 93 AND MEADVIEW
AND STOCKTON HILL ROAD FROM CACTUS WREN ROAD
TO PIERCE FERRY ROAD ARE CLOSED BECAUSE OF
FLOODING.
1045 PM FLASH FLOOD 3 SSE TOPOCK 34.73N 114.48W
10/18/2015 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY SHERIFF'S OFFICE REPORTS
OATMAN-TOPOCK HIGHWAY FROM I-40 TO MILE
MARKER 40 IS CLOSED BECAUSE OF FLOODING.
TIME OF CLOSURE IS AN APPROXIMATION.
1245 AM FLASH FLOOD 14 NNW NEEDLES 35.04N 114.69W
10/19/2015 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP AND SAN BERNARDINO COUNTY SHERIFF'S
OFFICE REPORT RAPIDLY FLOWING WATER ACROSS
NEEDLES HIGHWAY NEAR RIVER ROAD FORCING ROAD
CLOSURES BY 145 AM PDT. INITIAL TIME
ESTIMATED FROM THE COUNTY SHERIFF'S OFFICE.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Oct 20, 8:56 AM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
856 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FLASH FLOOD 4 E PIOCHE 37.94N 114.37W
10/18/2015 LINCOLN NV PARK/FOREST SRVC
MUD AND DEBRIS ON ECHO DAM ROAD, WITH WATER
FLOWING OVER THE ROADWAY.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:20 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 55 min |
| Oct 20, 7:22 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 23 min |
| Oct 20, 8:08 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:43 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.